Alert archive / Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 99, NWS Blacksburg, VA

August 22, 2009Pittsylvania County, City of Danville, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 22, 2009, 11:20 AM EDT for Pittsylvania County, City of Danville, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2009, 11:20 AM EDT (15:20 UTC)
Expired
Aug 22, 2009, 2:15 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Danville, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 77 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 3.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
207 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 221520
FFWRNK
VAC143-590-221815-
/O.NEW.KRNK.FF.W.0099.090822T1520Z-090822T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1120 AM EDT SAT AUG 22 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
  SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 215 PM EDT.

* AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SWANSONVILLE...SANDY RIVER...MT AIRY...KEELING...JAVA...DRY FORK...
  CLIMAX...CHATHAM...CHALK LEVEL...CALLANDS AND BLAIRS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3655 7969 3670 7968 3692 7962 3694 7917
      3655 7923

$$

JH
2 follow-up statements
000 
WGUS71 KRNK 221630
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1230 PM EDT SAT AUG 22 2009

VAC143-590-221815-
/O.CON.KRNK.FF.W.0099.000000T0000Z-090822T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF DANVILLE VA-PITTSYLVANIA VA-
1230 PM EDT SAT AUG 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR THE 
CITY OF DANVILLE...SOUTHERN PITTSYLVANIA COUNTY...

AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS DIMINISHING OVER THE WARNED AREA. HOWEVER 
CONTINUED RUNOFF FROM EARLIER HEAVY RAIN MAY STILL CAUSE CREEKS AND 
STREAMS TO FLOOD.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SWANSONVILLE...MT AIRY...JAVA...DRY FORK...CLIMAX...CHATHAM...CHALK
LEVEL AND CALLANDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.


&&

LAT...LON 3655 7969 3670 7968 3692 7962 3694 7917
      3655 7923

$$

JH
000 
WGUS71 KRNK 221807
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
207 PM EDT SAT AUG 22 2009

VAC143-590-221816-
/O.EXP.KRNK.FF.W.0099.000000T0000Z-090822T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF DANVILLE VA-PITTSYLVANIA VA-
207 PM EDT SAT AUG 22 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 PM EDT FOR THE CITY OF 
DANVILLE...SOUTHERN PITTSYLVANIA COUNTY...

RAINFALL HAD ENDED ACROSS THE AREA. THIS SHOULD ALLOW CREEKS AND 
STREAMS TO RECEDE...THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 3655 7969 3670 7968 3692 7962 3694 7917
      3655 7923

$$

JH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 7:35 AM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 22, 7:35 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
735 AM EDT SAT AUG 22 2009

.SYNOPSIS...
COLD FRONT PUSHES SLOWLY EAST INTO THE PIEDMONT THIS
AFTERNOON...AS WAVES OF LOW PRESSURE SHIFT NORTH ALONG IT. HIGH
PRESSURE OVER THE GREAT LAKES/MIDWEST USHERS IN COOLER AND DRIER
AIR EARLY NEXT WEEK. A WARM UPPER RIDGE OF HIGH PRESSURE TRIES TO
EXTEND EAST TO THE SOUTHEAST COAST BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
NOT TOO MUCH CHANGED FROM THE EARLIER MORNING FORECAST.
SHOWERS...EMBEDDED STORMS ARE PUSHING UP ALONG THE SW VA MTNS INTO
THE NC FOOTHILLS. BEST DYNAMICS WILL TRACK ALONG/EAST OF THE BLUE
RIDGE BY MIDDAY. STILL SEEING BEST POPS HERE WITH SCATTERED
CONVECTION IN THE WEST.

FFG VALUES IN THE PIEDMONT ARE RUNNING IN THE 1.6 TO 2.5 INCH
RANGE FOR 1 HOUR. HEAVY RAIN FROM THUNDERSTORMS MAY CAUSE POCKETS
OF FLASH FLOODING...BUT DUE TO ISOLATED THREAT...AND HIGHER FFG
VALUES...DECIDED TO FOREGO ISSUING A FLASH FLOOD WATCH. ALSO...

WENT WITH A BLEND OF THE ECMWF/SREF/GFS. THE NAM SHOWING TOO MUCH
FEEDBACK...ESPECIALLY AFTER 24 HOURS.

THE FRONT SHOULD STILL BE IN THE PIEDMONT OF OUR CWA BY 00Z THIS
EVENING AS UPPER FLOW PARALLELS IT. ONCE BILL SLIDES NORTH OF 40N
LAT...THE UPPER TROUGH OVER THE OHIO VALLEY WILL SLIDE EAST INTO
OUR AREA BY 12Z SUNDAY...WITH THE FRONT PUSHING TO THE VA
TIDEWATER. DRIER AIR WILL START TO MAKES IT PRESENCE KNOWN LATE
TONIGHT IN THE WEST....WHILE THE PIEDMONT REMAINS LINGERING IN A
HIGHER MOISTURE REGIME...BUT PUSH OF DRY WILL CLEAR MOST OF THE
CWA OF PRECIP TOWARD 12Z SUNDAY.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SUNDAY...AS THE UPPER COLD POOLS SHIFTS OVER THE MTNS...SHOULD SEE
SOME ISOLATED CONVECTION FIRE UP. THIS WILL WANE DURING SUNDAY
EVENING...DESPITE THE UPPER POOL BEING OVERHEAD...AS SUBSIDENCE
FROM THE HIGH WILL DRY THE LOWER LEVELS OUT.

KEPT POPS DRY FOR MONDAY...BUT CANNOT RULE OUT ISOLATED
SHOWERS/SPRINKLES OVER THE AREA...BUT MOISTURE IS LACKING.

THE DRY AIR...LOWER HUMIDITY WILL BRING TEMPS JUST BELOW SEASONAL
NORMS...WITH HIGHS IN THE 70S MTNS...80S EAST...AND LOWS IN THE
50S...LOWER 60S. THE MAIN EMPHASIS BEING THE LOWER HUMIDITY AFTER
THE SULTRY AIR WE HAVE HAD THE PAST WEEK.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
FOLLOWED HPCGUIDE FOR MEDIUM RANGE WHICH INCORPORATE A BLEND OF ENS
MEANS OF BOTH GFS AND ECMWF.

BY THE MIDDLE OF THE WEEK...THE UPPER RIDGE EXPANDS EAST TO THE
COAST AHEAD OF A SLOWLY SOUTHWARD SINKING FRONT NEAR THE END OF
NEXT WEEK. AHEAD OF THE BOUNDARY...THE MIDDLE ATLANTIC SHOULD HEAT
UP ONCE AGAIN WITH H85 TEMPS APPROACHING +18C. FRONTAL BOUNDARY
STALLS TO OUR SOUTH ACROSS SOUTH CAROLINA ON FRIDAY.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS/ISOLATED STORMS OVER FAR SW VA WILL IMPACT THE BLF-ROA
AREA FOR A FEW HOURS THIS MORNING...BUT NOT CONTINUALLY.
CIGS/VSBYS ARE VARIABLE ATTM...AND UNTIL RAINS TAKE SHAPE...AREAS
FROM ROANOKE EAST TO LYH/DAN WILL FLUCTUATE FROM VERY LOW
CIGS/VSBYS TO VFR CONDITIONS...DUE TO THE HIGH MOISTURE CONTENT IN
THE AIR. LWB ALSO LOOKING THE SAME FOR A FEW HOURS THIS MORNING.

AS THE DAY PROGRESSES...FOCUS WILL SHIFT TOWARD MORE SHOWERS AND
SCT STORMS FROM THE BLUE RIDG EAST. HAVE INCLUDED VCTS AT
ROANOKE/LYH/DAN THIS AFTERNOON INTO EARLY EVENING. WITH THESE
STORMS...CONDITONS WILL VFR...VARYING TO IFR.

THE BLF/LWB AREA WILL BE IN THE AREA OF MORE ISOLATED/SCATTERED
COVERAGE. NOT CONFIDENT THAT THUNDERSTORMS WILL BE THAT GREAT IN
COVERAGE TO INCLUDE HERE...BEHIND THE FRONT.

THE FRONT LINGERS IN THE PIEDMONT THIS EVENING WITH SHOWERS
CONTINUING AT LYH/DAN UNTIL MIDNIGHTISH. AFTERWARDS...FOG WILL
FORM WITH IFR CONDITIONS EXPECTED.

FURTHER WEST...ALSO EXPECTED SOME DENSE FOG AT LWB LATE THIS TAF
PERIOD...WITH MVFR FOG AT BLF/ROA.

DRIER AIR ARRIVING BEHIND THE FRONT SUNDAY WILL ALLOW FOR VFR
CONDITIONS. HOWEVER...STRONG DISTURBANCE ALOFT WILL CREATE
ENVIRONMENT FOR BKN CU...AND SCT/ISOLATED TSRA....ESPECIALLY IN
THE MTNS.

FOR SUNDAY NIGHT ONWARD...SHOULD BE MAINLY VFR EXCEPT FOR THE FOG
DEVELOPMENT AT LWB/MAYBE LYH/DAN AT NIGHT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM/WP
NEAR TERM...WP
SHORT TERM...KK/WP
LONG TERM...KK
AVIATION...JJ/WP
Hazardous weather outlook, Aug 22, 4:08 AM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 AM EDT SAT AUG 22 2009

VAZ017-022>024-032>035-043>047-058-059-230815-
FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
408 AM EDT SAT AUG 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF
PRODUCING TORRENTIAL DOWNPOURS WHICH COULD LEAD TO ISOLATED FLASH
FLOODING...ESPECIALLY JUST EAST OF THE BLUE RIDGE. AN ISOLATED
SEVERE THUNDERSTORM IS ALSO POSSIBLE WITH THE MAIN THREAT BEING
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

NCZ001>006-018>020-VAZ007-009>016-018>020-WVZ042>045-230815-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
408 AM EDT SAT AUG 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 22, 6:35 AM EDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 AM EDT SAT AUG 22 2009

VAZ009-015-221130-
GRAYSON VA-SMYTH VA-
635 AM EDT SAT AUG 22 2009

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT PORTIONS OF GRAYSON
AND SMYTH COUNTIES...

AT 633 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DAMASCUS...
MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR THOMAS BRIDGE AROUND 700 AM...MOUNT ROGERS
NATIONAL RECREATION AREA AROUND 715 AM AND ATKINS AROUND 730 AM.

USE CAUTION...IF TRAVELING INTERSTATE 81 OR HIGHWAY 58.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3698 8140 3691 8133 3679 8127 3658 8165
      3659 8167 3659 8168 3661 8167 3663 8161
      3664 8163 3676 8169 3678 8169

EXPERIMENTAL

WP
Local storm report, Aug 22, 9:24 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
924 AM EDT SAT AUG 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 AM     TSTM WND DMG     1 E CLIFFORD            37.65N 79.01W
08/22/2009                   AMHERST            VA   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 151 NEAR CLIFFORD.

&&

JH
Special weather statement, Aug 22, 10:06 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1006 AM EDT SAT AUG 22 2009

NCZ005-VAZ032-033-043-044-221500-
FRANKLIN VA-HENRY VA-PATRICK VA-PITTSYLVANIA VA-ROCKINGHAM NC-
1006 AM EDT SAT AUG 22 2009

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...HENRY...PATRICK...
PITTSYLVANIA AND ROCKINGHAM COUNTIES...

AT 1006 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF SPENCER...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR SPENCER AROUND 1015 AM...PRICE AROUND 1020
AM...HORSE PASTURE...AND PRICE AROUND 1025 AM...FIELDALE AROUND 1030
AM...MARTINSVILLE AIRPORT...VILLA HEIGHTS...RIDGEWAY...AND RIDGEWAY
AROUND 1035 AM AND MARTINSVILLE CITY AROUND 1040 AM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3650 8003 3655 8003 3655 8010 3663 8021
      3689 7961 3665 7948 3649 8001

EXPERIMENTAL

JH
Special weather statement, Aug 22, 10:58 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1058 AM EDT SAT AUG 22 2009

NCZ005-006-VAZ033-043-044-058-221600-
CASWELL NC-FRANKLIN VA-HALIFAX VA-HENRY VA-PITTSYLVANIA VA-
ROCKINGHAM NC-
1058 AM EDT SAT AUG 22 2009

...STRONG THUNDERSTORMS WILL AFFECT CASWELL...FRANKLIN
...HALIFAX...HENRY...PITTSYLVANIA AND ROCKINGHAM COUNTIES...

AT 1053 AM EDT...A BAND OF STRONG THUNDERSTORMS WERE OVER HENRY AND
ROCKINGHAM COUNTIES...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. RAINFALL AMOUNTS OF OVER ONE INCH IN LESS THAN AN HOUR ARE
POSSIBLE.

THESE STORMS WILL BE NEAR MAYFIELD...RUFFIN...AND QUICK AROUND 1105
AM...SANDY RIVER...AND MOUNTAIN VALLEY AROUND 1110 AM...AND BETHEL
AROUND 1115 AM...SWANSONVILLE...AND PELHAM AROUND 1120 AM AND
CALLANDS AROUND 1125 AM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3635 7998 3685 7974 3696 7927 3664 7909
      3624 7951 3623 7963

EXPERIMENTAL

JH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:44 PM EDTSpecial Weather StatementRNKCampbell61 min
Aug 21, 9:13 PM EDTSpecial Weather StatementRNKAppomattox62 min
Aug 21, 10:10 PM EDTSpecial Weather StatementRNKFloyd65 min
Aug 21, 10:36 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington54 min
Aug 21, 10:39 PM EDTSpecial Weather StatementRNKCarroll21 min
Aug 21, 11:15 PM EDTSpecial Weather StatementRNKFloyd, Montgomery60 min
Aug 21, 11:26 PM EDTFlash Flood WarningRNKFloyd, Montgomery3 hr
Aug 21, 11:36 PM EDTSpecial Weather StatementRNKPatrick54 min
Aug 21, 11:50 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem55 min
Aug 21, 11:54 PM EDTFlash Flood WarningRNKRoanoke, City of Roanoke, City of Salem6 hr
Aug 22, 12:20 AM EDTSpecial Weather StatementRNKCity of Salem25 min
Aug 22, 1:07 AM EDTSpecial Weather StatementRNKFranklin23 min
Aug 22, 1:14 AM EDTSpecial Weather StatementRNKBotetourt31 min
Aug 22, 1:15 AM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista30 min
Aug 22, 1:44 AM EDTSpecial Weather StatementRNKAmherst31 min
Aug 22, 1:53 AM EDTSevere Thunderstorm WarningRNKAmherst24 min
Aug 22, 2:52 AM EDTSpecial Weather StatementRNKBuckingham23 min
Aug 22, 5:04 AM EDTSpecial Weather StatementRNKTazewell56 min
Aug 22, 5:10 AM EDTSpecial Weather StatementRNKBuckingham65 min
Aug 22, 6:35 AM EDTSpecial Weather StatementRNKSmyth55 min
Aug 22, 10:06 AM EDTSpecial Weather StatementRNKHenry, City of Martinsville54 min
Aug 22, 10:58 AM EDTSpecial Weather StatementRNKPittsylvania, City of Danville62 min
Aug 22, 11:30 AM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania60 min
Aug 22, 12:04 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania and 1 more56 min
Aug 22, 12:48 PM EDTFlash Flood WarningRNKCharlotte, Halifax3 hr
Aug 22, 12:53 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax52 min
Aug 22, 1:03 PM EDTSpecial Weather StatementRNKBuckingham57 min
Aug 22, 1:28 PM EDTSevere Thunderstorm WarningRNKBuckingham30 min

Nearby

Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.